Cortisone Injection

Are you wondering what lies beneath this band-aid on my shoulder? A teeny needle prick.  My rheumatologist injected a shot of cortisone into my joint.

It was painless. Really, it was.

I have a wonderful doctor who knows that one of the best ways to take the focus off that jab is to get the patient talking about a passion. In my case, it’s stress, or more-aptly, the absence of it.

Over the years, I’ve had a number of cortisone injections in joints that have refused to settle down. It’s a very effective treatment; but not one  to administer on a regular basis.

Tip: Whether you’re anticipating an injection or some other procedure, start talking. Talk about a passion – something you love. It could be an activity, a place, a person or your pet. Talk. Talk. Talk.

Not only do you distract yourself from the pain, but you also have an influence over the chemical cascade that occurs in your body. Fear activates the stress response, that famous flight or fight mode.  The antidote is to deactivate it. You can start by igniting your passions.  For more information on how to do this please visit my website.

Advertisements

5 Responses to “Cortisone Injection”

  1. Hi Marianna,

    I love your new blog! What a nice, kind and helpful blog to set up…to show others how to cope with a chronic illness in the best way possible.

    One thing I’m wondering about is with respect to cortisone’s possible negative effects… a friend of mine developed some form of asthma as an adult and had to receive cortisone for about six months or so to get her breathing under proper control. To her dismay, she has suffered many negative side effects.

    What have you done or are you doing to minimize the negative effects from your cortisone injections?

  2. Thanks for visiting, Dorlee.

    I’m sorry to hear that your friend has had side-effects to the injections.

    Thankfully, I’ve the only side-effects I’ve encountered from Cortisone, have been positive. The pain goes away and my mobility is restored.

    I think everyone responds differently and perhaps because it’s for asthma, her reaction is different. I don’t know, though.

    I believe in drinking lots of water, eating well, exercise, getting enough rest and of course, transforming my stress. It all helps.

  3. Interesting…I guess different people react differently to Cortisone and/or perhaps she is receiving a higher dosage than you (and/or more frequently). She definitely experienced a loss of calcium, weight gain and other side effects.

    I’m glad that you are only reaping the positive benefits from the medication 🙂 Do be on the alert though…my understanding is that the loss of calcium from the bones is not an unusual side effect.

    I wish there was something I could do to help my friend…I will suggest what you mentioned (drinking lots of water, eating well and getting enough rest). She is already doing the exercise (or trying to) and as well as some anti-stress activities.

    May you continue on your path of healing and well-being…

Trackbacks

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: